Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 410, NWS Wichita, KS

August 12, 2011Harper County, Kingman County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 12, 2011, 7:15 PM CDT for Harper County, Kingman County, Sumner County, Kansas. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 7:15 PM CDT (00:15 UTC)
Expired
Aug 12, 2011, 8:15 PM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Harper County, KS, Kingman County, KS, Sumner County, KS

The radar

The Vance AFB radar (KVNX), 55 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 7:19 PM CDTTSTM WND GST 55Harper, KSSOME TREE LIMBS DOWN.
Aug 12, 7:24 PM CDTTSTM WND GST 70Anthony, KSOBSERVED LIMBS BLOWN DOWN IN NEIGHBORS YARD WITH ESTIMATED 70 MPH GUST.
Aug 12, 7:25 PM CDTTSTM WND GST 60Danville, KS
Aug 12, 7:50 PM CDTTSTM WND GST 605 E Argonia, KS
Aug 12, 8:08 PM CDTTSTM WND GST 504 W South Haven, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 2:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2979 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
2.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS53 KICT 130015
SVRICT
KSC077-095-191-130115-
/O.NEW.KICT.SV.W.0410.110813T0015Z-110813T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 9 MILES WEST OF NORWICH TO 6 MILES
  SOUTHEAST OF HARPER TO MANCHESTER...AND MOVING EAST AT 40 MPH.

  THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN  
  AFFECT FOR THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...BLUFF CITY...NORWICH...ARGONIA...CONWAY SPRINGS...
  CALDWELL...SOUTH HAVEN...RUNNYMEDE...DANVILLE...FREEPORT...MILAN...
  MAYFIELD...PERTH...HUNNEWELL...WELLINGTON AIRPORT AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3699 9830 3724 9827 3748 9833 3747 9732
      3716 9729 3699 9731
TIME...MOT...LOC 0014Z 279DEG 35KT 3746 9799 3724 9793
          3702 9795
WIND...HAIL 80MPH <.75IN

$$

JAKUB
4 follow-up statements
634 
WWUS53 KICT 130022
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT FRI AUG 12 2011

KSC077-095-191-130115-
/O.CON.KICT.SV.W.0410.000000T0000Z-110813T0115Z/
SUMNER KS-KINGMAN KS-HARPER KS-
722 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER...
SOUTHERN KINGMAN AND SUMNER COUNTIES UNTIL 815 PM CDT...

AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 5 MILES WEST OF NORWICH...TO 7 MILES WEST OF ARGONIA...TO BLUFF 
CITY...MOVING EAST AT 40 TO 50 MPH. SMALL HAIL MAY ALSO ACCOMPANY 
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...NORWICH...ARGONIA...CONWAY SPRINGS...CALDWELL...SOUTH
  HAVEN...MILAN...MAYFIELD...PERTH...HUNNEWELL...WELLINGTON AIRPORT
  AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THIS STORM APPEARS TO BE WEAKENING...IT HAS A HISTORY OF 
PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 9830 3724 9827 3748 9833 3747 9732
      3716 9729 3699 9731
TIME...MOT...LOC 0021Z 279DEG 35KT 3745 9790 3723 9785
          3701 9787
WIND...HAIL 60MPH 0.75IN

$$

KLEINSASSER
211 
WWUS53 KICT 130044
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT FRI AUG 12 2011

KSC095-130054-
/O.CAN.KICT.SV.W.0410.000000T0000Z-110813T0115Z/
KINGMAN KS-
744 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KINGMAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT 
SOUTHERN KINGMAN COUNTY.

LAT...LON 3699 9830 3724 9827 3738 9829 3739 9781
      3743 9781 3747 9732 3716 9729 3699 9731
TIME...MOT...LOC 0044Z 279DEG 35KT 3741 9764 3719 9757
          3698 9762

$$

KSC077-191-130115-
/O.CON.KICT.SV.W.0410.000000T0000Z-110813T0115Z/
SUMNER KS-HARPER KS-
744 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SUMNER COUNTIES UNTIL 815 PM CDT...

AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM CONWAY SPRINGS TO 10 MILES SOUTHEAST OF ARGONIA TO 
CALDWELL...MOVING EAST AT 40 MPH. SMALL HAIL MAY ALSO ACCOMPANY 
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...SOUTH HAVEN...MAYFIELD...PERTH...HUNNEWELL...
  WELLINGTON AIRPORT AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVEN THOUGH THESE STORMS APPEAR TO BE WEAKENING SOME...THIS STORM 
HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3699 9830 3724 9827 3738 9829 3739 9781
      3743 9781 3747 9732 3716 9729 3699 9731
TIME...MOT...LOC 0044Z 279DEG 35KT 3741 9764 3719 9757
          3698 9762
WIND...HAIL 60MPH 0.75IN

$$

KLEINSASSER
866 
WWUS53 KICT 130105
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT FRI AUG 12 2011

KSC077-130114-
/O.CAN.KICT.SV.W.0410.000000T0000Z-110813T0115Z/
HARPER KS-
805 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR HARPER COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
HARPER COUNTY.

LAT...LON 3700 9780 3743 9781 3747 9732 3716 9729
      3699 9731
TIME...MOT...LOC 0104Z 274DEG 29KT 3735 9751 3721 9743
          3701 9744

$$

KSC191-130115-
/O.CON.KICT.SV.W.0410.000000T0000Z-110813T0115Z/
SUMNER KS-
805 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMNER COUNTY
UNTIL 815 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 
MILES SOUTHEAST OF CONWAY SPRINGS...TO 6 MILES SOUTHWEST OF 
WELLINGTON...TO 5 MILES SOUTHWEST OF SOUTH HAVEN...MOVING EAST AT 35 
MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...SOUTH HAVEN...HUNNEWELL...WELLINGTON AIRPORT AND
  RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3700 9780 3743 9781 3747 9732 3716 9729
      3699 9731
TIME...MOT...LOC 0104Z 274DEG 29KT 3735 9751 3721 9743
          3701 9744
WIND...HAIL 60MPH 0.75IN

$$

KLEINSASSER
875 
WWUS53 KICT 130111
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT FRI AUG 12 2011

KSC191-130121-
/O.EXP.KICT.SV.W.0410.000000T0000Z-110813T0115Z/
SUMNER KS-
811 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SUMNER COUNTY WILL EXPIRE AT
815 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 3700 9780 3743 9781 3747 9732 3716 9729
      3699 9731
TIME...MOT...LOC 0111Z 274DEG 29KT 3735 9744 3721 9736
          3701 9737

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:57 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 12, 6:57 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT FRI AUG 12 2011

..AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND
EASTERN KANSAS WILL DRIFT SOUTHEAST IMPACTING KCNU AFTER 02-03Z
AND POSSIBLY KICT AROUND 02Z BUT THE MORE WIDESPREAD ACTIVITY IS
EXPECTED TO REMAIN SOUTHWEST OF THE KICT TERMINAL. A MORE STABLE
AIRMASS IS ANTICIPATED IN THE WAKE OF THE STORMS AS A COLD FRONT
MOVES SOUTH POSSIBLY RESULTING IN PATCHY FOG DEVELOPMENT WHERE
RAINFALL IS OBSERVED IN THE PRESENCE OF LIGHT AND VARIABLE WINDS.

MWM

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI AUG 12 2011/

DISCUSSION...

FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT
THROUGH NEXT WEEK.

PRECIPITATION:

CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL
KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN
OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH
SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER
VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH
PLAINS.

AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER
SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE
ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING
SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER
WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY
SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP.
OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS
MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST
CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM
EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED
CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE
APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH
CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP
LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL
PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD
THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH
AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE.

PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY
NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF
SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST
COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME
FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED
CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE
CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT
IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR
THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH
EARLY MORNING PERIODS.

TEMPERATURES:

SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS
WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE
SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES
SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS
NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH.
HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT
THIS POINT.

ADK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW
BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS
TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE
NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE
NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE
NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS
STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT
KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA
WITH AN EXPECTED WIND SHIFT HERE AS WELL.

COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL
IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST
OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT
BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN
SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM
23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR
CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL
CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR
KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO
MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW.

SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT
LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  91  65  89 /  70  10  10  10
HUTCHINSON      68  90  65  89 /  50  10  10  10
NEWTON          68  90  64  89 /  50  10  10  10
ELDORADO        69  91  64  88 /  60  10   0  10
WINFIELD-KWLD   70  92  66  90 /  80  10  10  10
RUSSELL         65  88  64  88 /  20  10  10  10
GREAT BEND      66  89  65  89 /  30  10  10  10
SALINA          67  89  63  88 /  20  10  10  10
MCPHERSON       68  89  64  89 /  30  10  10  10
COFFEYVILLE     71  92  65  88 /  80  10   0   0
CHANUTE         70  90  63  87 /  60  10   0   0
IOLA            70  90  63  86 /  60  10   0   0
PARSONS-KPPF    71  91  65  87 /  80  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 12, 3:51 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT FRI AUG 12 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
351 PM CDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH
CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST
THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM
GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST
ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND
DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH
THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY
NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC
THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE
WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND
TO HUTCHINSON...TO EL DORADO TO SEDAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

In the hours before

Special weather statement, Aug 12, 6:43 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT FRI AUG 12 2011

KSZ049-051-130045-
MCPHERSON-SALINE-
643 PM CDT FRI AUG 12 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN MCPHERSON AND SALINE COUNTIES...

AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SMOLAN...OR 12 MILES
SOUTHWEST OF SALINA...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

JAKUB
Local storm report, Aug 12, 6:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND GST     ATTICA                  37.24N 98.23W
08/12/2011  M57 MPH          HARPER             KS   MESONET

            MEASURED BY KSN PINPOINT WEATHER LAB AT ATTICA HIGH
            SCHOOL.

&&

ADK
Local storm report, Aug 12, 7:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     ATTICA                  37.24N 98.23W
08/12/2011  E85 MPH          HARPER             KS   TRAINED SPOTTER

            SPOTTER ESTIMATED 85 MPH WIND GUST IN ATTICA.

&&

KRC
Local storm report, Aug 12, 7:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     NE ATTICA               37.25N 98.22W
08/12/2011  E60 MPH          HARPER             KS   TRAINED SPOTTER

            SOME TREE LIMBS WERE DOWNED.

&&

JAM
Local storm report, Aug 12, 7:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     4 E ATTICA              37.24N 98.15W
08/12/2011  E60 MPH          HARPER             KS   PUBLIC

            OBSERVER ESTIMATED AT LEAST 60 MPH GUST THAT BLEW SMALL
            LIMBS OFF OF HIS TREES.

0711 PM     TSTM WND GST     4 E ATTICA              37.24N 98.15W
08/12/2011  E60 MPH          HARPER             KS   PUBLIC

            SMALL LIMBS REPORTED TO BE BLOWN FROM TREES.

&&

KRC
Local storm report, Aug 12, 7:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND GST     2 N ANTHONY             37.18N 98.03W
08/12/2011  E70 MPH          HARPER             KS   TRAINED SPOTTER

&&

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:28 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion62 min
Aug 12, 7:51 PM CDTSevere Thunderstorm WarningICTHarvey54 min
Aug 12, 8:16 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion59 min
Aug 12, 8:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick52 min
Aug 12, 8:58 PM CDTSevere Thunderstorm WarningICTButler, Greenwood36 min
Aug 12, 9:08 PM CDTAreal Flood WarningICTElk, Labette, Montgomery, Neosho, Wilson8 hr
Aug 12, 9:48 PM CDTAreal Flood WarningICTChautauqua, Elk7 hr
Aug 12, 10:28 PM CDTAreal Flood WarningICTMontgomery6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.